Hail, Tillman
- When
- May 7, 3:21 PM CST
- Where
- Tillman County, Grandfield
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.230, -98.690
S. bringing strong southwest flow across the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A large upper level trough became established over the western U.S. bringing strong southwest flow across the Southern Plains. At the surface, a north to south oriented dryline became well established across western Oklahoma. This dryline served as a focus for several rounds of supercell thunderstorms. Sporadic severe wind and hail occurred, along with a couple of brief tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 2:46 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED MAY 7 2014
.DISCUSSION...
TONIGHT THROUGH SATURDAY...
A FEW ISOLATED STORMS HAVE STARTED TO FIRE ALONG THE DRYLINE ACROSS
OUR SOUTHWESTERN COUNTIES. THIS ACTIVITY IS EXPECTED TO CONTINUE
THROUGH THE EVENING...MAINLY IMPACTING PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. INSTABILITY AND SHEAR ARE IN PLACE TO
SUPPORT A POTENTIAL FOR SEVERE STORMS...WITH HAIL AND WIND AS THE
MAIN THREATS.
MEANWHILE...AN UPPER LEVEL LOW MAKING ITS WAY ACROSS THE COUNTRY
WILL ACT AS A FOCUS FOR MORE WIDESPREAD STORMS OVERNIGHT INTO
TOMORROW MORNING. WITHOUT THE AID OF DAYTIME HEATING... OVERNIGHT
STORMS WILL NOT BE AS STRONG AS THOSE THIS EVENING... HOWEVER...
ENOUGH INSTABILITY AND SHEAR WILL REMAIN IN PLACE TO CONTINUE A
SEVERE THREAT. MOST HI RES MODELS SHOW THESE STORMS FORMING INTO A
SQUALL LINE EARLY THURSDAY MORNING BEFORE EXITING EASTWARD.
GOING INTO FRIDAY MORNING...A COLD FRONT WILL BRING A BRIEF WIND
SHIFT TO THE NORTH. TEMPERATURES WILL BE MINIMALLY IMPACTED.
WESTERN COUNTIES COULD EXPERIENCE ELEVATED FIRE WEATHER ON THURSDAY
AS MINIMUM RH VALUES DROP INTO THE TEENS. WINDS SHOULD STAY JUST
BELOW 20 MPH. FRIDAY AND SATURDAY WILL ALSO SEE LOW MINIMUM RH
VALUES...HOWEVER...WINDS SHOULD BE LIGHTER.
14
SATURDAY NIGHT THROUGH WEDNESDAY...
MADE ONLY MINOR CHANGES TO THE EXTENDED FORECAST... AFTER THE
EASTWARD PROGRESSION OF THE CURRENT H500 TROUGH ACROSS THE CENTRAL
CONUS THROUGH FRI... BROAD UPPER LEVEL TROUGHING EXTENDING FROM
COAST TO COAST WILL SET UP THROUGH SATURDAY. ADJUSTED POPS
SLIGHTLY... BUT CURRENT MID-RANGE GUIDANCE TRENDS HAVE VARIED
LITTLE FROM OVERNIGHT... SO MADE ONLY MINOR ADJUSTMENTS TO THE
PRECIP/WX GRIDS INHERITED FROM SPEG ON THE NIGHT SHIFT.
THUNDERSTORM CHANCES WILL INCREASE LATE SAT/EARLY SUN AS AN H500
TROUGH DIGS ACROSS THE INTERMOUNTAIN WEST. IN RESPONSE TO THE
TROUGH... A STRONG COLD FRONT LOOKS TO DIVE S/SE ACROSS THE SRN
PLAINS... WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND
AHEAD OF IT THROUGH SUNDAY NIGHT INTO EARLY MONDAY. WITH SOME
VARIABILITY BETWEEN LONG RANGE SOLUTIONS... SPECIFICS ON RAINFALL
AMOUNTS AND ANY SEVERE POTENTIAL WILL NEED TO BE SAVED FOR ANOTHER
DAY... UNTIL MORE CONSISTENCY EXISTS. BEHIND THE FRONT... TEMPS
WILL DIP BACK TO NEAR NORMAL ON MONDAY... WITH A GRADUAL WARM UP
THROUGH MID-WEEK AS THE SFC HIGHS SHIFTS TO THE E/SE.
04
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 82 59 80 / 40 60 20 10
HOBART OK 64 89 54 83 / 40 30 10 0
WICHITA FALLS TX 67 87 60 87 / 50 50 10 10
GAGE OK 60 85 48 80 / 20 10 10 0
PONCA CITY OK 70 82 58 78 / 40 50 50 10
DURANT OK 69 79 67 85 / 30 80 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>007-
009>011-014>017-021-022-033>037.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ004>007-009>011-
014>016-021.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1159 AM CDT WED MAY 7 2014 OKZ004>048-050>052-TXZ083>090-081000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1159 AM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM SEMINOLE TO MADILL...INCLUDING THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA INCLUDES OKLAHOMA CITY...WICHITA FALLS... LAWTON...PONCA CITY...ENID...CLINTON...ALTUS...AND STILLWATER. TIMING... THE PEAK HOURS FOR SEVERE STORMS WILL BE BETWEEN 4 PM AND 10 PM. SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT...BUT OVERALL INTENSITY WILL BE LESS. IMPACTS... VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS... DAMAGING WIND GUSTS UP TO 70 MPH... LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES... DISCUSSION... AROUND 4 PM...A FEW SUPERCELLS ARE EXPECTED TO DEVELOP NEAR AND JUST EAST OF A DRYLINE...SOMEWHERE NEAR A LINE FROM SEYMOUR TEXAS TO WATONGA OKLAHOMA TO ENID OKLAHOMA...THEN MOVE NORTHEAST. STRONG SHEAR AND MODERATE INSTABILITY WILL SUPPORT SUPERCELL STORMS WITH VERY LARGE HAIL AS THE MAIN HAZARD...THOUGH DAMAGING WINDS MAY OCCUR AS WELL. STORM COVERAGE IS EXPECTED TO BE RATHER SPARSE...DUE TO SOME CAPPING THIS AFTERNOON AND EVENING. DUE TO LACK OF SIGNIFICANT LOW LEVEL MOISTURE...THE TORNADO POTENTIAL REMAINS LOW THROUGH TONIGHT. ANY SUPERCELL WOULD LIKELY WEAKEN AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. LATER TONIGHT...THE APPROACH OF A LOW PRESSURE SYSTEM WILL ALLOW FOR MORE STORM DEVELOPMENT AND GREATER COVERAGE OF STORMS. FIRST REDEVELOPMENT MAY BE AROUND MIDNIGHT ACROSS WESTERN OR SOUTHWESTERN OKLAHOMA. A FEW STORMS MAY BE SEVERE...DUE TO MODERATE INSTABILITY AND INCREASING SHEAR...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. STORMS LATE TONIGHT ARE NOT EXPECTED TO BE AS SEVERE COMPARED TO THE STORMS LATE THIS AFTERNOON AND EVENING...AND MAY BECOME ELEVATED. STORMS ARE EXPECTED TO ORGANIZE INTO CLUSTERS OR PERHAPS A SQUALL LINE LATE TONIGHT AND MOVE EAST. WITH ABUNDANT MOISTURE MOVING INTO THE AREA...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES MAY OCCUR LATE TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS AFTER 4 PM. .FIRE WEATHER... HOT...DRY...AND BREEZY TO WINDY WEATHER WILL PERSIST IN KEEPING THE WILDFIRE POTENTIAL VERY HIGH TO EXTREME THROUGH EARLY THIS EVENING ACROSS WESTERN OKLAHOMA AND FAR WESTERN TEXAS. A RED FLAG WARNING IS IN EFFECT THROUGH 9 PM IN THESE AREAS. .STRONG WINDS... SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH CAN BE EXPECTED ACROSS NORTHWESTERN OKLAHOMA THROUGH EARLY THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING ACROSS THE AREA. THE MAIN HAZARDS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA THURSDAY NIGHT THROUGH TUESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 358 PM CDT WED MAY 7 2014 OKZ035-037-038-072115- KIOWA OK-TILLMAN OK-COMANCHE OK- 358 PM CDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...NORTH CENTRAL TILLMAN AND WEST CENTRAL COMANCHE COUNTIES UNTIL 415 PM CDT... AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANITOU... MOVING NORTH AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... SNYDER...MOUNTAIN PARK...MANITOU AND TOM STEED RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3444 9887 3446 9903 3480 9902 3475 9870 TIME...MOT...LOC 2055Z 191DEG 30KT 3452 9893
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT WED MAY 7 2014
OKZ006-007-072130-
GRANT OK-ALFALFA OK-
358 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT AND EASTERN ALFALFA
COUNTIES UNTIL 430 PM CDT...
AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JET...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3693 9780 3652 9816 3661 9835 3662 9835
3700 9813 3700 9793
TIME...MOT...LOC 2056Z 210DEG 40KT 3663 9822
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 401 PM CDT WED MAY 7 2014 TXZ083-084-087-072130- HARDEMAN TX-FOARD TX-KNOX TX- 401 PM CDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEMAN...FOARD AND KNOX COUNTIES UNTIL 430 PM CDT... AT 358 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CROWELL TO 6 MILES WEST OF ROCHESTER...MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... QUANAH...KNOX CITY...CROWELL...MEDICINE MOUND...BENJAMIN... GILLILAND...MARGARET...RHINELAND...TRUSCOTT AND COPPERS BREAK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3432 9994 3432 9953 3340 9965 3340 9998 TIME...MOT...LOC 2058Z 212DEG 40KT 3413 9987 3330 9997
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT WED MAY 7 2014
OKZ016-017-072130-
CUSTER OK-BLAINE OK-
402 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER AND SOUTHERN
BLAINE COUNTIES UNTIL 430 PM CDT...
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
HYDRO...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3601 9849 3584 9823 3555 9857 3555 9859
3566 9876
TIME...MOT...LOC 2059Z 218DEG 28KT 3567 9862
WRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 N KAMAY 33.91N 98.82W
05/07/2014 E1.75 INCH WICHITA TX TRAINED SPOTTER
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 9 W BURKBURNETT 34.09N 98.72W
05/07/2014 E1.75 INCH WICHITA TX FIRE DEPT/RESCUE
0414 PM TSTM WND GST 9 W BURKBURNETT 34.09N 98.72W
05/07/2014 E70 MPH WICHITA TX FIRE DEPT/RESCUE
&&
DWThe Altus AFB radar (KFDR), 30 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
31 hail, 9 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Large tree limbs downed and shingles removed from the roof of one residence.
No damage was reported.
No damage was reported.
No damage was reported.
Employees of the Wichita Mountain National Wildlife Refuge observed this tornado in the north part of the refuge. A ground survey by the refuge deputy manager indicated that the tornado developed southwest of Moko Mountain and initially moved northeast toward the 2,288 foot peak. The tornado then turned north-northwest moving down the north slope of Moko Mountain. Numerous trees were snapped and uprooted along the path.
No damage was reported.
Several trees and power lines downed.
Several power lines were blown down.
Substantial damage to several vehicles occurred. Car windows were shattered by baseball and larger sized hail.
Measured on the northeast side of the reservoir.
The hail was reported at the intersection of county street 2520 and county road 1230.
The hail was reported at county road 1220 and county street 2510.
West facing windows were blown out by hail and high winds.
Home and car windows blown out by hail and wind.
Several large trees were downed blocking area roads.
Trees blown down along 92nd street between May and Pennsylvania avenues.
Up to two feet of water made roads impassable near southwest 89th street between Western and Walker avenues. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyThe tornado archive for Oklahoma, 2014Warnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521373, 521374, 521375, 521376, 521377, 521378, 521379, 521380, 521381, 521382, 521383, 521384, 521385, 521386, 521387, 521846, 521388, 521389, 521390, 521391, 521392, 521393, 521394, 521395, 521396, 521397, 521398, 521399, 521400, 521401, 521402, 521403, 521404, 521405, 521406, 521407, 521408, 521409, 521410, 521411, and more.